Georgia, 2024Damaging Winds in Georgia, February 28, 2024
February 28, 2024 · NWS FFC · 48 events in 14 counties and zones
A line of thunderstorms moved across Central and North GA ahead of a cold front in the afternoon hours of the 28th. High winds aloft and marginal instability, due to diurnal heating ahead of the line, allowed for storms to bring damaging winds to the surface.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across Central and North GA ahead of a cold front in the afternoon hours of the 28th. High winds aloft and marginal instability, due to diurnal heating ahead of the line, allowed for storms to bring damaging winds to the surface. Winds damage was the main reported hazard, although one hail report was noted in Troup county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 28, 9:52 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 28, 9:52 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
952 AM EST Wed Feb 28 2024
...Mid-Morning Update...
.UPDATE...
Issued at 944 AM EST Wed Feb 28 2024
Forecast remains on track for this morning. A line of showers and
thunderstorms continues to approach from the northwest, progged
to breach northwest GA within the next two hours or so. A
decreasing trend has been noted, but cannot rule out an isolated
stronger/marginally severe thunderstorm. Expect wind gusts to
increase (already at 25-35 mph) as the line moves southeastward,
even in "just" showers.
96
&&
.SHORT TERM...
(Today through Thursday)
Issued at 327 AM EST Wed Feb 28 2024
Cold front currently stretches from the central Great Lakes back
through eastern Texas. This front will continue to move eastward
today. Models continue to show a narrow band of convection along the
front as it moves through today. Both the hi-res and synoptic models
have struggled with the timing of the fropa/line of convection, but
most are in agreement that it moves through rather quickly during
the afternoon. Very little surface instability along or ahead of the
convective line, but an isolated rumble of thunder or two is not out
of the question. However, with the stronger winds aloft, even the
showers have the potential to be gusty.
Have not realized the higher gusts overnight in most locales outside
of the highest elevations. The inversion in place is most likely
keeping the strongest gusts at bay. Due think once mixing begins,
the gusts will pick up and especially behind the front. Will not
make any changes to the Wind Advisory currently in place. The
Advisory will also cover any strong gusts in showers.
Drying will occur tomorrow and NW winds will likely turn NE by the
end of the day. Temps near or slightly below normal expected tonight
and Thursday. Temps some 10 to 15 degrees above normal expected this
afternoon.
NListemaa
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 327 AM EST Wed Feb 28 2024
Following the frontal passage on Wednesday into Wednesday night,
temps cool into the low to mid 30s for the lows. With the temps
dropping quickly after the front, there is the chance for any
leftover precip in north GA to result in a light rain/snow mix with
no accumulation expected at this time. Highs are forecast to reach
the 50-60 degree range into Friday bringing us closer to normal.
Momentary relief from rain is expected during the day Thursday
evening. Beginning Friday a shortwave moves through the relatively
zonal pattern which will start to increase our rain chances
through mid week as wave after wave of precip moves through the
area. Expecting the first wave to move through Friday into
Saturday, which with the moisture return and daytime heating are
likely to result in thunderstorms especially towards the Columbus
and Macon areas where CAPE values are higher. Sunday, the front
looks to stall out/interact with a weak gulf low which will cause
the rain w/ chances of thunderstorms to stick around through
Sunday. Then finally another front associated with a deep trough
pushing eastward is likely to bring the chance for thunderstorms
into the area for Monday into Tuesday. The one area of
uncertainty seen is if the front moves through a little quicker
on Friday into Saturday then Sunday may be a little drier but
currently going with the wetter solution for now considering this
zonal flow pattern is indicating back to back to back fronts
through the long term. From Friday through Tuesday we are only
looking at seeing up to 2-3" at this time though so flooding
likely won't be as much of a concern.
Hernandez
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM EST Wed Feb 28 2024
Models continue to be very consistent with a narrow line of shra
approaching ATL early this afternoon. Thunder chances remain
small at this time, so will not mention. Winds will be gusty today
and frequent gusts to 30-35kt will be possible. Winds will also
shift from the SW to the NW behind the line of shra/fropa.
//ATL Confidence...12Z Update...
Med-high confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 35 57 40 48 / 20 0 40 90
Atlanta 35 57 41 48 / 10 0 50 90
Blairsville 28 54 35 47 / 10 0 20 80
Cartersville 31 57 40 50 / 10 0 40 90
Columbus 40 62 46 59 / 30 0 40 80
Gainesville 34 57 40 47 / 10 0 30 90
Macon 41 61 45 56 / 60 0 40 80
Rome 31 57 38 51 / 10 0 30 90
Peachtree City 34 59 40 51 / 10 0 50 90
Vidalia 46 62 48 64 / 40 0 20 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight EST tonight for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Feb 28, 9:09 AM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
909 AM EST Wed Feb 28 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291415-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
909 AM EST Wed Feb 28 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A narrow line of showers and possibly embedded thunderstorms will
accompany a strong cold front moving through this afternoon and
evening. Brief, heavy rainfall and strong wind gusts are possible.
A Wind Advisory is in effect for much of north and central
Georgia tonight through Wednesday evening. Winds at 15-25 mph with
gusts up to 45 mph are expected. Higher wind gusts are possible
with rain.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Waves of rainfall, with a slight chance for thunderstorms, are
expected Friday through early next week. No severe weather is
expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Feb 28, 11:32 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 AM EST Wed Feb 28 2024
GAZ001>003-281700-
Catoosa GA-Walker GA-Dade GA-
1132 AM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of Catoosa, Walker and
Dade Counties through NOON EST
...
At 1130 AM EST, a line of strong thunderstorms was along a line
extending from near Martin Springs to Long Island to near Fabius, and
moving east southeast at 55 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Chattanooga Valley, La Fayette, Center
Post, Blue Spring, Fairview, Linwood, Chattanooga Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Naomi, and
Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8498 3497 8498 3497 8500 3492 8501
3491 8502 3488 8501 3486 8506 3482 8506
3482 8513 3472 8517 3472 8516 3459 8530
3459 8553 3498 8560
TIME...MOT...LOC 1630Z 275DEG 49KT 3514 8551 3497 8565 3477 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 28, 12:04 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 PM EST Wed Feb 28 2024
GAZ002>005-281730-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
1204 PM EST Wed Feb 28 2024
...A strong thunderstorm will impact portions of Catoosa,
northeastern Murray, northeastern Whitfield and north central Walker
Counties through 1230 PM EST
...
At 1203 PM EST, a strong thunderstorm was over Indian Springs, or
over Ringgold, moving east at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Cohutta, Crandall, Sumac, Indian Springs, Gregory, Graysville, Blue
Spring, Conasauga Lake, Tennga, Boynton, Beaverdale, Cisco, and
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8465 3483 8463 3485 8535 3499 8522
TIME...MOT...LOC 1703Z 267DEG 56KT 3493 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Walker
- When
- February 28, 12:18 PM EST to 12:20 PM EST
- Where
- Walker County, 1 mi N of Hawkins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.714, -85.278
Trees and powerlines down and trees reported on homes north of Warthen St and east of hwy27 in North Lafayette.
Thunderstorm Wind, Polk
- When
- February 28, 2:00 PM EST to 2:02 PM EST
- Where
- Polk County, 1.03 mi NNW of Fish
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.034, -85.286
Trees reported down near the intersection of N 6th Street and Seab Green Rd.
Thunderstorm Wind, Polk
- When
- February 28, 2:02 PM EST to 2:04 PM EST
- Where
- Polk County, 2.92 mi N of Walthrall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.972, -85.270
Trees down along Judkin Mill Road .
Thunderstorm Wind, Polk
- When
- February 28, 2:03 PM EST to 2:05 PM EST
- Where
- Polk County, 2.58 mi S of Cedartown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.983, -85.249
Two trees reported down along Old Mill Rd .
Thunderstorm Wind, Polk
- When
- February 28, 2:05 PM EST to 2:07 PM EST
- Where
- Polk County, 0.54 mi NNE of Cedartown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.028, -85.247
Trees reported down near the intersection of Blanche Rd and Cherokee Cir.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:22 PM EST to 2:24 PM EST
- Where
- Cherokee County, 2.07 mi S of Waleska
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.291, -84.557
Four reports of trees down along Fincher Rd between Broad Water Bay Rd and Reinhardt College Parkway.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:30 PM EST to 2:32 PM EST
- Where
- Cherokee County, 0.92 mi WSW of North Canton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.243, -84.494
Large tree limbs and branches down greater than 2 inches in diameter near intersection of sr-140 and Waleska Road. Estimated wind gusts to 50 mph.
Thunderstorm Wind, Paulding
- When
- February 28, 2:31 PM EST to 2:33 PM EST
- Where
- Paulding County, 0.82 mi N of Dallas
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.932, -84.828
Fallen tree near the intersection of Croker Rd and E Memorial Dr.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:31 PM EST to 2:33 PM EST
- Where
- Cherokee County, 0.69 mi S of North Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -84.480
Several reports of trees down around Canton Ga. Pearidge Rd and Pine Grove Rd, Marietta Rd and Bells Ferry Rd, York Dr, N Brooke Dr and River Estates Pkwy, and Scott Rd and Spring Rd.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:31 PM EST to 2:33 PM EST
- Where
- Cherokee County, 1.41 mi NNW of North Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.268, -84.492
Trees down at the intersection of Pearidge Rd and Pine Grove Road.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:35 PM EST to 2:37 PM EST
- Where
- Cherokee County, 0.79 mi NNW of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.161, -84.523
Tree down along Marble Quarry Rd and Crestmont Dr.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:40 PM EST to 2:42 PM EST
- Where
- Cherokee County, 0.9 mi NE of Lathemtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -84.290
Four reports of trees down near the town of Lathemtown, between Cumming hwy, along Ball Ground Rd, and near New Green Rd and Edwards Mill Rd intersection.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:40 PM EST to 2:42 PM EST
- Where
- Cherokee County, 0.82 mi ENE of Lathemtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.254, -84.287
Tree down along Ball Ground Road just south of George Mcclure Lane.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:40 PM EST to 2:42 PM EST
- Where
- Cherokee County, 1.88 mi ESE of Ophir
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.266, -84.272
Trees and powerlines down at the intersection of Edwards Mill Road and Newt Green Road.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:43 PM EST to 2:45 PM EST
- Where
- Cherokee County, 2.07 mi SE of Lebanon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.125, -84.500
Damage to an outdoor structure. The roof of a baseball dugout was blown off at the ball fields on Main St.
Thunderstorm Wind, Cherokee
- When
- February 28, 2:45 PM EST to 2:47 PM EST
- Where
- Cherokee County, 0.96 mi NE of Oak Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.089, -84.607
Tree down at Brookwood Dr and Alabama Rd .
Thunderstorm Wind, Cherokee
- When
- February 28, 2:47 PM EST to 2:49 PM EST
- Where
- Cherokee County, 0.68 mi WSW of Woodstock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.096, -84.531
Tree down in Woodstock Park near Dupree Rd .
Thunderstorm Wind, Cherokee
- When
- February 28, 2:50 PM EST to 2:52 PM EST
- Where
- Cherokee County, 1.01 mi NNW of Arnold Mill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.132, -84.389
Tree down on Osco Parkway .
Thunderstorm Wind, Cherokee
- When
- February 28, 2:51 PM EST to 2:53 PM EST
- Where
- Cherokee County, 2.94 mi ESE of Woodstock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -84.470
Four trees down North of Highway 92 and South of Arnold Mill Rd, between Neese Rd and Wiley Bridge Rd.
Thunderstorm Wind, Cobb
- When
- February 28, 2:55 PM EST to 2:57 PM EST
- Where
- Cobb County, 4.79 mi N of Mt Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.039, -84.426
Tree down and blocking the roadway near the intersection of Stonechat CT and Mabry Rd NE.
Thunderstorm Wind, Hall
- When
- February 28, 3:10 PM EST to 3:12 PM EST
- Where
- Hall County, 1.25 mi SW of Flowery Branch
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.165, -83.943
Tree downed along Atlanta Hwy at Gaines Ferry Road.
Thunderstorm Wind, Hall
- When
- February 28, 3:11 PM EST to 3:14 PM EST
- Where
- Hall County, 4.25 mi ESE of New Holland
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.272, -83.734
Tree downed along Gillsville Hwy just east of Suggs Road.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:13 PM EST to 3:15 PM EST
- Where
- Gwinnett County, 1.04 mi NNE of Mechanicsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.934, -84.245
Tree reported down near the intersection of Governors Lake Pkwy NW and Jones Mill Rd NW.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:13 PM EST to 3:15 PM EST
- Where
- Gwinnett County, 1.28 mi N of Mechanicsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.938, -84.248
Tree down near the intersection of Jones Mill Rd and Bay Cir.
Thunderstorm Wind, De Kalb
- When
- February 28, 3:15 PM EST to 3:17 PM EST
- Where
- De Kalb County, North Atlanta
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.900, -84.330
Weather station dw1905 Atlanta measured 71mph.
Thunderstorm Wind, Hall
- When
- February 28, 3:15 PM EST to 3:17 PM EST
- Where
- Hall County, 3.43 mi E of Candler
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.220, -83.720
A few small trees downed near Blackstock Rd .
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:19 PM EST to 3:21 PM EST
- Where
- Gwinnett County, 3.26 mi W of Lilburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.887, -84.186
Tree down at the intersection of Oneta Dr and Williams Rd.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:20 PM EST to 3:22 PM EST
- Where
- Gwinnett County, 3.31 mi W of Lilburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.883, -84.188
Tree and wires reported down in the Road on Rolling Way NW.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:20 PM EST to 3:22 PM EST
- Where
- Gwinnett County, 1.61 mi SW of Pittman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.952, -84.168
Tree reported down on a house on Millerbrook Dr NW.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:22 PM EST to 3:24 PM EST
- Where
- Gwinnett County, 3.16 mi ESE of Sugar Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.075, -83.984
Tree down near the intersection of Buford Dr and Gravel Springs Rd.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:22 PM EST to 3:24 PM EST
- Where
- Gwinnett County, 0.57 mi W of Lilburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.880, -84.140
Tree reported down near the intersection of Stoneview Dr SW and Bailey Dr SW.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:25 PM EST to 3:27 PM EST
- Where
- Gwinnett County, 3.47 mi WSW of Berkeley Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.972, -84.050
Tree down on powerlines near the intersection of Duluth HWY and Sever Rd.
Thunderstorm Wind, De Kalb
- When
- February 28, 3:26 PM EST to 3:28 PM EST
- Where
- De Kalb County, (Pdk)dekalb Peachtre
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.880, -84.300
Measured gust from peachtree-dekalb of 63 mph.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:27 PM EST to 3:29 PM EST
- Where
- Gwinnett County, 0.56 mi ESE of Hog Mtn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.047, -83.921
Tree down near the intersection of Fort Daniels Dr NE and Auburn Rd.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:29 PM EST to 3:31 PM EST
- Where
- Gwinnett County, 1.9 mi N of Lawrenceville Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.007, -83.966
Tree reported down near the intersection of Braselton HWY and Old Fountain Rd.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:31 PM EST to 3:33 PM EST
- Where
- Gwinnett County, 2.07 mi S of Hog Mtn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.020, -83.930
Tree down on powerlines, which started a brush fire, on Old Fountain Rd NE.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:33 PM EST to 3:35 PM EST
- Where
- Gwinnett County, 1.82 mi ENE of Trickem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.828, -84.070
Tree reported down on a home on White Cir SW.
Thunderstorm Wind, De Kalb
- When
- February 28, 3:33 PM EST to 3:35 PM EST
- Where
- De Kalb County, 0.57 mi W of Pendley Hills
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -84.240
Powerlines down near the intersection of I285 and Memorial Dr.
Thunderstorm Wind, Gwinnett
- When
- February 28, 3:41 PM EST to 3:43 PM EST
- Where
- Gwinnett County, 2.4 mi ENE of Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.810, -84.010
Power lines damaged at the intersection of Xavier Ray Ct SW and Lenna Dr SW.
Thunderstorm Wind, Walton
- When
- February 28, 3:46 PM EST to 3:48 PM EST
- Where
- Walton County, 3.4 mi SW of Loganville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.792, -83.937
Tree down at the intersection of Center Hill Church Rd and Mccullers Rd.
Thunderstorm Wind, Walton
- When
- February 28, 3:50 PM EST to 3:52 PM EST
- Where
- Walton County, 1.15 mi E of Split Silk
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.830, -83.830
Tree down, blocking one lane of traffic on Hwy 78 near the intersection of Cown Rd.
Thunderstorm Wind, Coweta
- When
- February 28, 3:55 PM EST to 3:57 PM EST
- Where
- Coweta County, 0.58 mi SE of Mc Collum
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.443, -84.694
Report of a tree downed along I85 near the Sharpsburg-Mccollum Rd exit.
Thunderstorm Wind, Oconee
- When
- February 28, 4:15 PM EST to 4:17 PM EST
- Where
- Oconee County, 1.1 mi SE of Watkinsville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.859, -83.386
Tree down on Norton Rd between Barnett Shoals Rd and Williamsburg Pl.
Thunderstorm Wind, Fayette
- When
- February 28, 4:20 PM EST to 4:22 PM EST
- Where
- Fayette County, 1.23 mi NNW of Woolsey Rust Arpt
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 33.346, -84.409
Tree down across Hwy 92 at Peeples Road. All lanes blocked.
Thunderstorm Wind, Walton
- When
- February 28, 4:22 PM EST to 4:24 PM EST
- Where
- Walton County, 2.82 mi SSE of Good Hope
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -83.610
Tree down along Nunnally Shoals Rd near Old Monroe Madison Hwy.
Thunderstorm Wind, Oglethorpe
- When
- February 28, 4:30 PM EST to 4:32 PM EST
- Where
- Oglethorpe County, 1.58 mi ESE of Arnoldsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.892, -83.194
Tree down near the intersection of Wolfskin Rd and Athens Rd.
Thunderstorm Wind, Oglethorpe
- When
- February 28, 4:44 PM EST to 4:46 PM EST
- Where
- Oglethorpe County, 1.8 mi NE of Hogan
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.850, -83.030
Tree down near the intersection of Stevens Grove Church Rd and Palmer Rd.
Thunderstorm Wind, Newton
- When
- February 28, 4:45 PM EST to 4:47 PM EST
- Where
- Newton County, 2.21 mi NE of Stewart
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.440, -83.840
UGA mesonet station UGA49 Covington report 58 mph gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, February 28, 20243 injured · $3.9 million · EF2 · 41 events
- Tornado and Hail in Michigan, February 28, 2024$1.0 million · EF2 · 4 events
- Tornado and Hail in Ohio, February 28, 20241 injured · $505,000 · EF2 · 8 events
- Strong Wind in Vermont, February 28 to 29, 2024$425,000 · 17 events
- High Wind and Strong Wind in New York, February 28, 2024$380,000 · 65 kt wind · 9 events
- Damaging Winds in Alabama, February 28, 2024$92,000 · 55 kt wind · 21 events
- Hail and Damaging Winds in Kentucky, February 28, 2024$1,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Indiana, February 28, 2024$31,000 · 1 in hail · 15 events
- Damaging Winds in Kentucky, February 28, 2024$32,000 · 58 kt wind · 10 events
- Damaging Winds in Pennsylvania, February 28, 2024$33,000 · 61 kt wind · 5 events
- Tornado and Damaging Wind in New York, February 28, 2024$31,000 · EF0 · 2 events
- High Wind and Strong Wind in New York, February 28 to 29, 202455 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163562, 1163565, 1163563, 1163564, 1163566, 1163567, 1163568, 1163570, 1163572, 1163573, 1163571, 1163569, 1163574, 1163575, 1163576, 1163577, 1163578, 1163579, 1163600, 1163599, 1163603, 1163605, 1163580, 1163582, 1163594, 1163602, 1163583, 1163584, 1163585, 1163586, 1163587, 1163588, 1163596, 1163589, 1163590, 1163591, 1163592, 1163597, 1163593, 1163607, and more.